MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP352H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a coronary artery bypass graft procedure on an unknown date in 2023 and suture was used.The doctor found out the suture thread detached from the needle when he was suturing with it.The procedure was successfully completed and there were no adverse patient consequences.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 analysis summary: the product was returned to ethicon for evaluation.Visual inspection evaluation was conducted on the returned device.The returned sample revealed that it was received one needle-suture piece that pertains to product code vcp352h was received for evaluation.Upon visual inspection, the returned sample was evaluated.The swage and attachment area was noted to be as expected.Marks on the body and the edge needle that appears to be by a surgical instrument could be observed.The needle was noted with the suture to be still attached to the barrel hole.The end of the suture was observed to be cut possibly caused by a surgical instrument.Overall, no needle pull-off was observed.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of surgical instruments, such as needle holders and forceps.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.

Brand Name
VCL+ VIO 27IN 0 S/A CT
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17956428
Report Number2210968-2023-07923
Device Sequence Number5119036
Product Code GAM
UDI-Device Identifier10705031052635
UDI-Public10705031052635
Combination Product (Y/N)Y
Initial Reporter CountryHK
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP352H
Device Lot NumberSK2ACE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Initial Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown